

Saturday 7 May 2022

15.00 UK/10.00 EDT - Welcome & Worship

15.30 UK/10.30 EDT -

Three Approaches to Book Reviews: Panel with Harvey Gillman, Pamela Haines & Joe Jones

Two authors/reviewers, and a publisher of reviews, share their perspectives on the place and purpose of book reviews in the world of writing and publishing. Harvey Gilman explores 'The ministry of the Review', Pamela Haines invites us to look through 'Windows on the World', while Joe Jones offers a pragmatic context in the 'Truth about Reviews'. Followed by questions and discussion.

16.30 UK/11.30 EDT - 20-minute Break

16.50 UK/11.50 EDT -

A Quaker Writer, or a Quaker, Writing? A Workshop with Philip Gross

A Quaker writer, or a Quaker, writing? Is there a difference? What difference does the distinction make to you? Bring your own experience of writing, in whatever form, whether published or not, as well as that of reading. Philip Gross will frame the session and seed our discussions with questions to help us explore the complications and discoveries that can come from the relationship between our Quakerism and creative work.

18.05 UK/13.05 EDT - 1-hour Break

19.05 UK/14.05 EDT -

Writing for Children with Respect: A Workshop with John Lampen

This workshop is for everyone who enjoys good writing for children and teenagers and likes to share it with them—especially those who hope to write or publish it. How can we engage young people's interest? How do we share our values and insights without being patronising or didactic?

Please bring a short piece of writing for young people which you admire, just a paragraph or two, for the group to discuss. We will also look at the possibility of setting up a site afterwards where people can offer examples of their own writing.

20.20 UK/15.20 EDT - 20-minute Break

20.40 UK/15.40 EDT -

Marketing Our Writing: A Humble Quaker Way of Promotion & Publicity with J. Brent Bill & Iris Graville in conversation

Many of us think of our writing as public ministry. While Fox and early Friends weren't shy about touting their writing, the modern publishing industry pushes us

to treat it as a product. How do we publicize the ministry we've been given? How does promoting our work fit with Quaker humility?

Authors J. Brent Bill and Iris Graville will dialogue about their own experiences of what's worked (and what hasn't) in the challenging world of book marketing. They'll also pose queries for discussion about some of the thorny promotion issues we face as Quaker writers.

21.40 UK/16.40 EDT - Epilogue

22.00 UK/17.00 EDT - Close



2022 QUIP Annual Conference Online CELEBRATING QUAKER WRITING Events 7, 10 & 21 May

Tuesday 10 May 2022

- 17.00 UK/12.00 EDT Welcome & Worship
- 17.20 UK/12.20 EDT Show & Tell: Part 1
- 17.50 UK/12.50 EDT 5-minute Break
- 17.55 UK/12.55 EDT QUIP Business Meeting: Part 1
- 18.55 UK/13.55 EDT 20-minute Break
- 19.15 UK/14.15 EDT QUIP Business Meeting: Part 2
- 20.15 UK/15.15 EDT 5-minute Break
- 20.20 UK/15.20 EDT Show & Tell: Part 2
- 20.50 UK/15.50 EDT Worship
- 21.00 UK/16.00 EDT Close



Saturday 21 May 2022

15.00 UK/10.00 EDT - Welcome & Worship

15.30 UK/10.30 EDT -

Putting Pen to Paper: A Workshop with Jennifer Kavanagh

A session for new or aspiring writers, in which to think a little and practise a little, with space for the beginnings of creativity! Jennifer Kavanagh will share her own experience in publishing and as a writer and will provide some exercises to stir the creative juices. Please come prepared with pens and paper.

16.45 UK/11.45 EDT - 20-minute Break

17.05 UK/12.05 EDT -

Friendly Blogging: Panel with Martin Kelly, Johan Maurer, Robin Mohr & Nancy Thomas

Amateur questions for a panel of experienced bloggers: what are the joys, sorrows, motivations, and effects of blogging? How to keep a blog engaging, revealing and safe for years to come. Martin Kelly, Johan Maurer, Robin Mohr and Nancy Thomas speak from their experience and invite questions and discussion.

18.05 UK/13.05 EDT - 1-hour Break

19.05 UK/14.05 EDT -

Authors Reading from New Work with J. Brent Bill, Stephen Cox, Wess Daniels, Iris Graville and Ashley Wilcox

An opportunity to appreciate the range and depth of Quaker writing in five very different writers' voices. Each author will introduce you to a recent publication and read an extract. There will be time for questions at the end of the session.

20.20 UK/15.20 EDT - 20-minute Break

20.40 UK/15.40 EDT -

Editing a Manuscript: A conversation between Charles Martin and Kathy McKay

Charles (publisher and developmental editor) and Kathy (copy editor) will discuss their collaboration in bringing a manuscript into print, from the initial submission through the final draft. They will also briefly give an overview of several Inner Light Books projects they have worked on together. There will be time for questions and discussion.

21.40 UK/16.40 EDT - **Epilogue** 22.00 UK/17.00 EDT - Close